Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 51, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 3, 2013, 4:01 AM CDT for Plaquemines Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2013, 4:01 AM CDT (09:01 UTC)
- Expired
- Jul 3, 2013, 4:30 AM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
410
WFUS54 KLIX 030901
TORLIX
LAC075-030930-
/O.NEW.KLIX.TO.W.0051.130703T0901Z-130703T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 AM CDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 430 AM CDT
* AT 359 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EMPIRE...OR
7 MILES SOUTHEAST OF PORT SULPHUR...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL PLAQUEMINES PARISH AT 420 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2936 8973 2952 8965 2950 8962 2950 8959
2948 8957 2942 8951 2940 8951 2939 8952
2932 8967
TIME...MOT...LOC 0901Z 213DEG 14KT 2941 8963
$$
24/RR1 follow-up statement
870
WWUS54 KLIX 030922
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 AM CDT WED JUL 3 2013
LAC075-030932-
/O.EXP.KLIX.TO.W.0051.000000T0000Z-130703T0930Z/
PLAQUEMINES LA-
422 AM CDT WED JUL 3 2013
...THE TORNADO WARNING FOR CENTRAL PLAQUEMINES PARISH WILL EXPIRE AT
430 AM CDT...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OVER ADJACENT
WATERS EAST OF EMPIRE WHILE WEAKENING.
LAT...LON 2936 8973 2952 8965 2950 8962 2950 8959
2948 8957 2942 8951 2940 8951 2939 8952
2932 8967
TIME...MOT...LOC 0922Z 213DEG 14KT 2948 8958
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 3, 3:47 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 3, 3:47 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 AM CDT WED JUL 3 2013
.SYNOPSIS...
AS MESOSCALE MODELS INDICATED YESTERDAY...CONVECTION HAS DEVELOPED
ALONG THE LOUISIANA AND MISSISSIPPI COASTS EARLY THIS MORNING.
EVEN SEEING INDICATIONS OF SOME ROTATION ON A FEW OF THE CELLS.
SURFACE WIND OBSERVATIONS INDICATE A WEAK SURFACE LOW OFF THE
LOUISIANA COAST SOUTH OF BARATARIA BAY. THIS IS ALONG A FRONTAL
BOUNDARY EXTENDING FROM A SURFACE LOW OVER SOUTHERN INDIANA
THROUGH ALABAMA. UPPER LOW OVER THE MIDDLE MISSISSIPPI VALLEY HAS
DRIFTED WESTWARD INTO MISSOURI OVER THE LAST 12 HOURS. DEW POINTS
HAVE RISEN A LITTLE FROM YESTERDAY ACROSS THE AREA...NOW BETWEEN
65 AND 70 ACROSS MUCH OF THE AREA.
&&
.SHORT TERM...
MAIN CHANGE IN SHORT TERM FORECAST SCENARIO FROM 12 HOURS AGO WAS
TO RAISE RAIN CHANCES FOR TODAY ACROSS THE AREA. WITH WEAK SURFACE
LOW OFF THE COAST...SURFACE CONVERGENCE IS MORE FAVORABLE FOR
CONVECTIVE DEVELOPMENT THAN WAS ANTICIPATED YESTERDAY. POPS WILL
RANGE FROM LIKELY EAST TO AROUND 40 PERCENT WEST...WHICH IS
CONSIDERABLY HIGHER THAN PREVIOUS FORECAST. THIS IS SUPPORTED BY
PRECIPITATION DISTRIBUTION ON LOCAL 3KM WRF. WE ARE ALREADY SEEING
SOME ROTATION ON CELLS ALONG THE COAST...SO WATERSPOUTS/BRIEF
TORNADOES CANNOT BE RULED OUT CLOSE TO THE COAST. MID LEVEL SHEAR
AND LOW LEVEL LAPSE RATES WILL BE SUFFICIENT FOR AT LEAST MINOR
POTENTIAL FOR SEVERE WEATHER EACH OF THE NEXT THREE
DAYS...GENERALLY AT SPC SEE TEXT PROBABILITY LEVELS.
CURRENT MODELS DO NOT TAKE UPPER TROF QUITE AS FAR WESTWARD AS
EARLIER PROGS...WHICH MAY SERVE TO FOCUS THE HEAVIEST RAIN JUST
EAST OF OUR AREA INSTEAD OF OVER THE AREA. OTHER THAN TODAY...HAVE
NOT MADE MANY CHANGES IN SHORT TERM POPS. BEST CHANCES FOR RAIN
AFTER TODAY WILL HOLD OFF UNTIL FRIDAY...WHEN LIKELY POPS WILL BE
NECESSARY ACROSS MUCH OF THE AREA. TEMPERATURES WILL BE SEVERAL
DEGREES BELOW NORMAL THROUGH THE PERIOD. 35
&&
.LONG TERM...
MAIN PORTION OF UPPER TROF LIFTS INTO THE OHIO VALLEY SATURDAY
NIGHT WITH A WEAKER PIECE OF AN EASTERLY WAVE REACHING THE WESTERN
LOUISIANA COAST SUNDAY NIGHT OR MONDAY MORNING. THIS WILL MAINTAIN
RAIN CHANCES...ALTHOUGH WITH LESS AREAL COVERAGE THAN EXPECTED
FRIDAY AND SATURDAY. WILL ALSO BE WATCHING AN EASTERLY WAVE WHICH
IS WELL DEPICTED BY BOTH GFS AND ECMWF. THE WAVE IS EXPECTED TO
MOVE THROUGH THE FLORIDA STRAITS MONDAY OR MONDAY NIGHT...AND
REACHING THE TEXAS COAST BY ABOUT NEXT THURSDAY. THERE ARE NO
INDICATIONS OF ANY SURFACE DEVELOPMENT ON EITHER MEDIUM RANGE
MODEL. ANY EFFECTS ON THE LOCAL AREA FROM THIS WAVE ARE LIKELY TO
BE BEYOND THE SCOPE OF THE CURRENT FORECAST PACKAGE.
ONLY SIGNIFICANT TEMPERATURE ADJUSTMENT MADE TO PREVIOUS PACKAGE
WAS TO BUMP UP HIGH TEMPS ON MONDAY A LITTLE BIT AS THERE WILL BE
SOME SUBSIDENCE BEHIND EASTERLY WAVE THAT MOVES THROUGH SUNDAY
NIGHT OR MONDAY MORNING. 35
&&
.AVIATION...
ADVANCING PLUME OF TROPICAL MOISTURE FROM THE COAST WILL LIKELY
IMPACT SEVERAL TERMINALS THIS MORNING. KGPT HAS ALREADY REPORTED
LIGHT SHOWERS THIS MORNING AND MAY HAVE SEVERAL MORE PERIODS OF SHRA
BEFORE 15Z. KNEW/KMSY/KASD MAY ALSO HAVE TEMPO SHRA BETWEEN 11Z-15Z.
KHUM IS CLOSEST TO TSRA ACTIVITY AND MAY NEED TEMPO TSRA BETWEEN
12Z-15Z. THEREAFTER...ALL LOCATIONS EXPECT KBTR/KMCB WILL HAVE A 50
PERCENT OR GREATER CHANCE OF SHRA/TSRA TO LOWER VFR CONDITIONS
BRIEFLY TO IFR VSBY AND MVFR CIGS DURING HEAVY RAINFALL. MOST OF THE
ACTIVITY WILL LIKELY END BEFORE 00Z THEN SCATTERED TROPICAL MARINE
LAYER NOCTURNAL COVERAGE OVERNIGHT FOR PROB30 MENTION AT THE NEAR
COASTAL LOCATIONS GENERALLY AFTER 06Z. 24/RR
&&
.MARINE...
TROPICAL CONVECTION NEAR COASTAL AREAS NEXT SEVERAL MORNINGS WILL
PRESENT POTENTIAL FOR WATERSPOUTS. RELATIVELY LIGHT WINDS AND
LOWER SEAS IN THE SHORT- TERM WILL BE DETERIORATING STEADILY LATER
TODAY THROUGH FRIDAY AS DEEP FETCHED SOUTHEASTERLY FLOW BRINGS A
SWELL TRAIN TO THE NORTH GULF AND COUPLED WITH INCREASING WINDS
WITH INTERACTIONS OF AN EASTERLY WAVE MOVING THROUGH THE AREA
FRIDAY. SMALL CRAFT EXERCISE OR SMALL CRAFT ADVISORY HEADLINES MAY
BE WARRANTED BY THURSDAY NIGHT INTO FRIDAY GIVEN CURRENTLY
FORECASTED VALUES. 24/RR
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING TROPICAL CONVECTION
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 66 89 67 / 40 20 30 20
BTR 89 69 91 71 / 40 20 30 20
ASD 89 70 89 73 / 50 30 30 30
MSY 88 73 89 75 / 50 20 30 30
GPT 87 72 88 74 / 60 40 40 40
PQL 89 71 88 73 / 70 50 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 2, 6:01 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 601 PM CDT TUE JUL 2 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 601 PM CDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. LINGERING IMPACTS WILL BE GUSTY WINDS UP TO 25 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BECOME MORE SCATTERED IN COVERAGE WEDNESDAY... THEN MORE NUMEROUS THURSDAY AND FRIDAY. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...STRONGER DOWNBURSTS 40 TO 50 MPH WILL BE POSSIBLE ALONG WITH FREQUENT LIGHTNING AND BRIEF TORRENTIAL RAINFALL THAT MAY CAUSE LOCALIZED FLOODING AT TIMES. WATERSPOUTS AND TROPICAL FUNNEL CLOUDS MAY BE MORE PREVALENT THURSDAY AND FRIDAY. AFTERNOON THUNDERSTORMS SHOULD RETURN TO NORMAL COVERAGE SATURDAY THROUGH MONDAY. MARINE CONDITIONS IN THE COASTAL WATERS WILL BE DETERIORATING THURSDAY INTO FRIDAY WITH MODERATE TO STRONG SOUTHEAST TO EAST WINDS AND SEAS BUILDING TO 3 TO 5 FEET NEAR SHORE AND 4 TO 6 FEET WELL OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jul 3, 2:36 AM CDT, 1 hour 25 minutes before
LAZ069-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 236 AM CDT WED JUL 3 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LOWER PLAQUEMINES PARISH... AT 232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF PORT SULPHUR...OR ABOUT 4 MILES WEST OF EMPIRE...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... EMPIRE AND 6 MILES SOUTHEAST OF PORT SULPHUR BY 300 AM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A WATERSPOUT MAY BE OCCURRING WITH THIS STORM OVER THE BAY ADAMS AREA. THIS WATERSPOUT MAY MOVE ONSHORE NEAR EMPIRE IN THE NEXT FEW MINUTES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Jul 3, 2:51 AM CDT, 1 hour 10 minutes before
LAZ067-068-030845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 AM CDT WED JUL 3 2013 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH... AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GALLIANO...OR ABOUT 4 MILES SOUTH OF GOLDEN MEADOW...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GOLDEN MEADOW BY 300 AM... GALLIANO BY 315 AM... THIS STORM MAY BE PRODUCING A WATERSPOUT THAT MAY APPROACH GOLDEN MEADOW SHORTLY. A WARNING MAY BE REQUIRED IF ROTATION CONTINUES TO BE INDICATED WITH THIS STORM. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:54 AM CDT | Tornado Warning | LIX | Plaquemines | 36 min |
| Jul 3, 3:24 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jul 3, 4:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 3, 5:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 3, 7:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Jul 3, 7:22 AM CDT | Special Marine Warning | LIX | 53 min | |
| Jul 3, 8:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 3, 9:14 AM CDT | Special Marine Warning | LIX | 61 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.